Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 8, 1997, 7:02 PM CDT for Brewster County, Pecos County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1997, 7:02 PM CDT (00:02 UTC)
- Expired
- Jun 8, 1997, 9:00 PM CDT
- In force
- 118 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Brewster County, TX, Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 198 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 090003 FFWMAF TXC043-371-090200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 702 PM CDT SUN JUN 8 1997 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WESTERN TEXAS ...NORTHEASTERN BREWSTER COUNTY ...SOUTHERN PECOS COUNTY HEAVY RAINS FROM SLOW MOVING THUNDERSTORMS WERE CAUSING FLASH FLOODING OVER PARTS OF NORTHEASTERN BREWSTER COUNTY AND SOUTHERN PECOS COUNTY. BAR DITCHES WERE FULL OF WATER EAST OF MARATHON ON HIGHWAY 90. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. RAPIDLY RISING WATER MAY ENGULF THE VEHICLE AND SWEEP IT AWAY. STAY TUNED TO YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET...FOR THE LATEST UPDATES AND POSSIBLE WARNINGS CONCERNING THIS DANGEROUS WEATHER SITUATION. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:23 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 8, 2:23 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 222 PM CDT SUN JUN 8 1997 SEVERE WX AND FLASH FLOODING IN PROGRESS FROM THE NRN PERMIAN BASIN/ SOUTHERN SOUTH PLAINS..TO JUST WEST OF ODESSA..TO FST..TO THE BIG BEND COUNTRY. A NEG TILT UPPER LOW OVER NE AZ WILL LIFT OUT AND SLOWLY FILL OVERNIGHT. THIS SHUD HELP DIMINISH PCPN CHANCES FOR TMRW. HOWEVER.. LOW LEVEL MOISTURE WILL REMAIN IN PLACE THRU TUESDAY. LOW CLOUDS HAVE HUNG TOUGH OVER THE NRN AND ERN CWA.. THEREFORE THE TEMPS HAVE NOT RISEN AS MUCH AS PREVIOUSLY THOUGHT. ANOTHER UPPER SYSTEM OFF THE NRN CALIFORNIA COAST WILL DIG IN TO REPLACE THE FIRST ONE FOR THE FIRST PART OF THIS WEEK. WILL STAY CLOSE TO COOLER FAN NUMBERS.J THANKS FOR EARLIER COOR SJT..LBB..AND ABQ. MAF 62/87 70/30 CNM 60/94 50/20 MRF 55/85 40/20 P07 69/89 60/40 BOYD/BRITE
In the hours before
Special weather statement, Jun 8, 5:51 PM CDT, 1 hour 11 minutes before
NMZ027>029-TXZ045-050-059-060-082325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND TX 549 PM CDT (449 PM MDT) SUN JUN 8 1997 ...THE TORNADO WATCH FOR GAINES... ANDREWS... WINKLER... LOVING... LEA AND EDDY COUNTIES HAS BEEN CANCELLED... THE THREAT OF SEVERE WEATHER HAS MOVED EAST. THEREFORE... THE TORNADO WATCH HAS BEEN CANCELLED FOR THE ABOVE COUNTIES.
Special weather statement, Jun 8, 6:57 PM CDT, 5 minutes before
TXZ045-050>052-057>063-067>070-074-075-081-082-090200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND TX 656 PM CDT (556 PM MDT) SUN JUN 8 1997 TORNADO WATCH NUMBER 394 HAS BEEN ALLOWED TO EXPIRE AT 700 PM FOR ALL OF THE PERMIAN BASIN AND UPPER TRANS-PECOS. TORNADO WATCH NUMBER 396 IS IN EFFECT UNTIL MIDNIGHT CDT FOR BREWSTER...PECOS...AND TERRELL COUNTIES OF WEST TEXAS. STAY TUNED TO YOUR LOCAL RADIO OR TELEVISION STATIONS...YOUR CABLE TELEVISION OUTLET...FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. RSB
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:17 PM CDT | Tornado Warning | MAF | Terrell | 48 min |
| Jun 8, 7:26 PM CDT | Tornado Warning | MAF | Brewster, Pecos | 29 min |
| Jun 8, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 46 min |
| Jun 8, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 46 min |
| Jun 8, 7:59 PM CDT | Tornado Warning | MAF | Brewster, Pecos, Terrell | 41 min |
| Jun 8, 8:39 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 51 min |
| Jun 8, 8:57 PM CDT | Flash Flood Warning | MAF | Terrell | 2 hr |
| Jun 8, 9:26 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 49 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.